First Author: F.Rodrigues PORTUGAL
Co Author(s): I. Almeida F. Trindade R. Pereira S. Moniz 0 0 0 0 0 0 0 0 0
Back to previous
The toxic maculopathy by Chloroquine is defined by the presence of bilateral visual field defects detected by Amsler grid or Computerized perimetry . The appearance of retinal and macular changes appears to depend on both the daily dose and the duration of treatment.
Ophthalmology department of Hospital Central do Funchal
The authors describe the case of a 48 year old patient diagnosed with systemic lupus erythematosus since 1980, since 1987 medicated with 20 mg Chloroquine, which refers to a first consultation of Ophthalmology in September 2007 with complaints of progressive bilateral visual acuity loss.
Female patient, 48 years of age who underwent an Ophthalmology consultation in September 2007 by low bilateral visual acuity. Medicated since 1987 with Chloroquine 20 mg and 20 mg prednisolone. Ophthalmologic examination showed BCVA ODE 4/10 cc, without changes on biomicroscopy . Fundus showed bilateral one bull's eye maculopathy. We describe the diagnostic procedures that document the clinical case.
The initial evaluation of patients treated with chloroquine, as well as its regular monitoring is important in order to provide early diagnosis and cessation of treatment with chloroquine to minimize the damage .